Alert archive / Montana / Winter Storm Warnings in 2014
Winter Storm Warning 19, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 28, 2014, 8:33 AM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 28, 2014, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2014, 8:33 AM MST (15:33 UTC)
- In effect from
- Nov 28, 2014, 8:00 PM MST
- Expired
- Nov 29, 2014, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WWUS45 KMSO 281533 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 833 AM MST FRI NOV 28 2014 ...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH SATURDAY... MTZ002-003-282345- /O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/ /O.NEW.KMSO.WS.W.0019.141129T0300Z-141129T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 833 AM MST FRI NOV 28 2014 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE SATURDAY MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO CHANGE TO SNOW, BECOMING HEAVY AT TIMES. THIS WILL CAUSE HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED WITH THE ARCTIC FRONT, WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. * SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY SATURDAY AFTERNOON. * WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN FAVORED AREAS...SUCH AS BADROCK CANYON. * WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 DEGREES AND NEGATIVE 20 DEGREES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ001-282345- /O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/ /O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ KOOTENAI/CABINET REGION- 833 AM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASSES WILL ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. * WINDS: SOUTHWEST CHANGING TO EAST OVERNIGHT, 10 TO 15 MPH WITH GUSTS TO 25 MPH POSSIBLE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-282345- /O.UPG.KMSO.WS.A.0011.141129T0000Z-141130T0000Z/ /O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ POTOMAC/SEELEY LAKE REGION- 833 AM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. * SNOW ACCUMULATIONS: VALLEYS: 2 TO 6 INCHES POSSIBLE. MOUNTAINS: 8 TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON WITH LOCALLY GREATER AMOUNTS IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004>007-282345- /O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 833 AM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-282345- /O.NEW.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 833 AM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DIFFICULT TRAVEL...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES, A CHANGE FROM RAIN OVER TO SNOW, AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 2 TO 5 INCHES POSSIBLE. MOUNTAINS AND HIGHER VALLEYS (SUCH AS DIXIE): 8 TO 12 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
550 WWUS45 KMSO 282058 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 158 PM MST FRI NOV 28 2014 ...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH SATURDAY... MTZ002-003-291200- /O.CON.KMSO.WS.W.0019.141129T0300Z-141129T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 158 PM MST FRI NOV 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. * IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE SATURDAY MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO CHANGE TO SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED WITH THE ARCTIC FRONT... WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. * SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY SATURDAY AFTERNOON. * WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN FAVORED AREAS...SUCH AS BADROCK CANYON. * WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 DEGREES AND NEGATIVE 20 DEGREES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON && $$ MTZ001-291200- /O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ KOOTENAI/CABINET REGION- 158 PM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL WILL RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASSES WILL ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. * WINDS: SOUTHWEST CHANGING TO EAST OVERNIGHT... 10 TO 15 MPH WITH GUSTS TO 25 MPH POSSIBLE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH && $$ MTZ004>007-043-291200- /O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 158 PM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH && $$ IDZ005-006-291200- /O.CON.KMSO.WW.Y.0067.141129T0300Z-141129T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 158 PM MST FRI NOV 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS STARTING TONIGHT AND CONTINUING THROUGH SATURDAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 2 TO 5 INCHES POSSIBLE. MOUNTAINS AND HIGHER VALLEYS (SUCH AS DIXIE): 8 TO 12 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS && $$
774 WWUS45 KMSO 291141 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 441 AM MST SAT NOV 29 2014 ...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH SATURDAY... MTZ002-003-291800- /O.CON.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 441 AM MST SAT NOV 29 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE THIS MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO CHANGE TO SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED WITH THE ARCTIC FRONT... WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. * SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY SATURDAY AFTERNOON. * WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN FAVORED AREAS...SUCH AS BADROCK CANYON. * WIND CHILLS: SATURDAY MORNING VALUES BETWEEN NEGATIVE 5 DEGREES AND NEGATIVE 20 DEGREES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ IDZ005-006-MTZ001-004>007-043-291800- /O.CON.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 441 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS... HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN... BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS... MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH $$
033 WWUS45 KMSO 291536 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 836 AM MST SAT NOV 29 2014 ...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH SATURDAY... MTZ002-003-291800- /O.CON.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 836 AM MST SAT NOV 29 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: ABUNDANT MOISTURE WILL INTERACT WITH A STRONG ARCTIC FRONT TO BRING A HOST OF TRAVEL IMPACTS THROUGH LATE THIS MORNING. WHILE MANY VALLEY LOCATIONS WILL INITIALLY RECEIVE RAIN...BITTERLY COLD TEMPERATURES WILL CAUSE RAIN TO CHANGE TO SNOW... BECOMING HEAVY AT TIMES. THIS WILL CAUSE HAZARDOUS ROAD CONDITIONS. STRONG EASTERLY WINDS ARE ANTICIPATED WITH THE ARCTIC FRONT... WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WELL BELOW ZERO DEGREES WILL CREATE A THREAT FOR FROSTBITE TO ANYONE OUTDOORS. * SNOW ACCUMULATIONS: VALLEYS: 3 TO 6 INCHES...LOCALLY UP TO 9 INCHES IN THE GLACIER PARK AREA. MOUNTAINS: 10 TO 16 INCHES BY SATURDAY AFTERNOON. * WINDS: EAST 20 TO 30 MPH DEVELOPING WITH GUSTS UP TO 45 MPH IN FAVORED AREAS...SUCH AS BADROCK CANYON. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ MTZ004-006-007-043-300000- /O.EXT.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/ LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 836 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 3 INCHES POSSIBLE. MOUNTAINS: UP TO 6 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS... BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON... HOMESTAKE PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ IDZ005-006-MTZ001-005-291800- /O.CON.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS- 836 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 4 INCHES POSSIBLE. MOUNTAINS: UP TO 10 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 EUREKA TO WHITEFISH...BITTERROOT VALLEY...MISSOULA $$
045 WWUS45 KMSO 291757 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1057 AM MST SAT NOV 29 2014 ...WIDESPREAD SNOW AND BITTERLY COLD AIR WILL IMPACT THE NORTHERN ROCKIES TONIGHT THROUGH SATURDAY... MTZ002-003-300000- /O.EXP.KMSO.WS.W.0019.000000T0000Z-141129T1800Z/ /O.EXA.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 1057 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR BANDS OF HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. * IMPACTS/TIMING: BANDS OF MODERATE TO HEAVY SNOW HAVE BEEN REPORTED DROPPING HALF AN INCH TO AN INCH OF SNOW IN AN HOUR OVER ALREADY COLD AND ICY CONDITIONS. EXPECT VERY LOCALIZED MODERATE TO HEAVY SNOW IN BANDS CAUSING LOW VISIBILITY AND SLICK DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE UNDER SNOW BANDS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ MTZ005-291900- /O.EXP.KMSO.WW.Y.0067.000000T0000Z-141129T1800Z/ MISSOULA/BITTERROOT VALLEYS- 1057 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. TEMPERATURES WILL STILL DROP THIS AFTERNOON WITH LIGHT SNOW, BUT MINIMAL TRAVEL IMPACTS ARE EXPECTED. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ IDZ005-006-MTZ001-300000- /O.EXT.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION- 1057 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING: DIFFICULT TRAVEL MAY RESULT FROM SNOW COVERED ROADS AND MODERATE TO HEAVY SNOW BANDS REDUCING VISIBILITY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE UNDER BANDS IN A SHORT TIME. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...HIGHWAY 93 EUREKA TO WHITEFISH $$ MTZ004-006-007-043-300000- /O.CON.KMSO.WW.Y.0067.000000T0000Z-141130T0000Z/ LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1057 AM MST SAT NOV 29 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: AN ARCTIC FRONT WILL CAUSE A DRAMATIC DROP IN TEMPERATURES... A CHANGE FROM RAIN OVER TO SNOW... AND BLUSTERY WINDS TODAY. DIFFICULT TRAVEL MAY RESULT FROM QUICKLY FREEZING ROADS WHICH COULD THEN BECOME SNOW COVERED. MOUNTAIN PASS TRAVEL MAY ALSO EXPERIENCE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: VALLEYS: 1 TO 3 INCHES POSSIBLE. MOUNTAINS: UP TO 6 INCHES POSSIBLE BY SATURDAY AFTERNOON. LOCALLY GREATER AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS... BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON... HOMESTAKE PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 7:18 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 28, 7:18 AM MST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
718 AM MST FRI NOV 28 2014
...HEAVY SNOW AND BITTERLY COLD WIND CHILL THIS EVENING THROUGH
SATURDAY...
.DISCUSSION...
A winter storm to bring widespread snow and bitterly cold wind
chill remains certain from this evening through Saturday. Very
warm and moist air ahead of the rush of arctic air from east of
the Continental Divide will increase snow accumulation,
particularly for high elevations of northwest Montana. Wind chill
temperatures will drop below zero degrees during this time as
well. The combination of snow, blowing snow, and very cold wind
chill will make area travel difficult and hazardous, particularly
for northwest Montana. Very strong winds along the leading edge of
the arctic air may be plenty hazardous by themselves, possibly causing
tree damage with gusts to 40 mph near the mouth of Badrock Canyon
along highway 2.
The arctic air is anticipated to sweep the full length of the
Northern Rockies tonight through Sunday, including central Idaho.
Despite the imposing character of the arctic air, this deep
freeze is thought to be only temporary. The increase of cloudiness
late Sunday night onward will act to moderate temperatures slowly
over time. Model guidances suggest that another period of active
Pacific storm systems will follow closely behind the arctic
intrusion, however the timing and evolution of the post-arctic
period is fairly lacking in model details. Therefore, climatology
is weighted heavily in the long range precipitation probability
forecast at this time.
&&
.AVIATION...Light scattered rain showers will continue today with
light snow for the mountains. By late today into Saturday,
significant cold arctic air will move into the region which will
flip winds from southerly to breezy northerly, keep low cloud
obscurations for the mountains, and produce precipitation for all
TAF sites. Event will begin as rain for the TAF sites today,
switching over to snow in combination with gusty winds for KGPI
after 29/0600Z. The rest of the TAF sites will continue to see
rain until mid day Saturday before switching over to snow.
Meanwhile, heavy mountain snow is expected for northwest Montana
beginning this evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from 5 PM MST this afternoon through Saturday
afternoon Flathead/Mission Valleys...Kootenai/Cabinet
Region...Potomac/Seeley Lake Region...West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:33 AM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 39 hr |
Nearby
Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.